MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT10-90X340-7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the patient presented with pain in the knee.X-ray examination reportedly revealed the implant was fractured.Per the reporter, the patient did not regularly attend the scheduled x-ray examinations to check, therefore, the docking site and pseudoatrhrosis could not be checked by the physician for a long time.The patient denied having had any falls.A revision procedure was performed and the nail was explanted.The patient was reported to have been full weight bearing beyond the instructions for use (ifu).No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned to the manufacturer for evaluation.Visual inspection was completed and it was observed that the device was broken in two pieces.In-house x-rays revealed that the gear train and distraction rod were intact and there was no observable damage to the internal components.Functional testing was unable to be performed due to the device being broken in two pieces.A root cause of the break is unable to be determined, however, based off the information provided by the surgeon the patient failed to follow the guidelines in the instructions for use (ifu).The patient had poor bone density due to smoking, coupled with missed follow-up appointments, and full weight bearing beyond instructions.It is likely that the cause of the break was due to material fatigue in the area of the transportation routes due to increased torsional forces.Instructions for use: "patients unwilling or incapable of following postoperative care instructions." "patients with conditions that tend to retard healing such as blood supply limitations, peripheral vascular disease or evidence of inadequate vascularity." "the precice bone transport system cannot withstand the stresses of full weight bearing.The patient should progressively weight bear and use assistive devices as directed by the physician." "patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.".
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key18880613
Report Number3006179046-2024-00117
Device Sequence Number9256031
Product Code HSB
UDI-Device Identifier00887517979742
UDI-Public887517979742
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT10-90X340-7
Device Lot Number3070626AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight50 KG